Alert archive / Louisiana / Tornado Warnings in 2011
Tornado Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 2, 2011, 4:57 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2011, 4:57 PM CDT (21:57 UTC)
- Expired
- Sep 2, 2011, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WFUS54 KLIX 022157
TORLIX
LAC087-022230-
/O.NEW.KLIX.TO.W.0074.110902T2157Z-110902T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 530 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
NORTHEAST OF YSCLOSKEY...OR 25 MILES EAST OF CHALMETTE...MOVING
WEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIOLET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
&&
LAT...LON 2985 8990 2991 8995 2999 8993 3000 8991
2998 8988 3001 8985 2995 8984 2994 8982
2996 8972 2995 8971 2992 8974 2987 8966
2989 8960 3000 8959 2997 8943 2979 8947
TIME...MOT...LOC 2157Z 101DEG 27KT 2990 8955
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 4:19 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 2, 4:19 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT FRI SEP 2 2011
.DISCUSSSION...
TROPICAL STORM LEE AND ITS IMPACTS ON THE AREA WILL OBVIOUSLY BE THE
MAIN CONCERNS FOR THE FORECAST AREA THROUGH AT LEAST MONDAY. AFTER
MEANDERING OVER THE NORTH GULF FOR A PERIOD OF TIME...TS LEE IS
FORECAST TO MOVE ONLY VERY SLOWLY NORTH TOWARD THE CENTRAL LOUISIANA
COAST OVER THE WEEKEND AND GRADUALLY GAIN SOME STRENGTH...WITH
LANDFALL MOST LIKELY TO OCCUR FROM LATE SUNDAY INTO MONDAY. AFTER
THAT...THE SYSTEM IS THEN FORECAST TO MOVE OFF SLOWLY TO THE
NORTHEAST EARLY NEXT WEEK AS IT BEGINS TO INTERACT WITH A MID/UPPER
LEVEL TROUGH MOVING THROUGH THE GREAT LAKES REGION AND INTO THE
NORTHEAST CONUS.
THE GREATEST IMPACT FROM TROPICAL STORM LEE IS LIKELY TO BE HEAVY
RAINFALL. SINCE THE SYSTEM WILL BE SUCH A SLOW MOVER...THE POTENTIAL
FOR VERY HEAVY RAINFALL WILL BE WITH US EACH DAY THROUGH THE LABOR
DAY WEEKEND. TOTAL RAINFALL AMOUNTS OF 10 TO 15 INCHES WITH LOCALLY
20 INCH AMOUNTS THROUGH EARLY NEXT WILL WILL BE POSSIBLE. ALTHOUGH
THE HEAVIEST RAIN WILL MOSTLY LIKELY OCCUR ACROSS THE SOUTHERN HALF
OR TWO THIRDS OF THE FORECAST AREA...THE FLASH FLOOD WATCH HAS BEEN
EXPANDED NORTHWARD TO INCLUDE THE ENTIRE FORECAST AREA AND EXTENDED
IN TIME THROUGH MONDAY. TROPICAL STORM FORCE WINDS AND WINDS GUSTS
WILL GRADUALLY SPREAD INLAND AND EASTWARD DURING THE COURSE OF THE
WEEKEND. SINCE THE WIND AND RAIN WILL OCCUR OVER A PROLONGED PERIOD
OF TIME...THE THREAT OF FALLING TREES AND RESULTING POWER OUTAGES
WILL INCREASE AS THE GROUND BECOMES SATURATED. MINOR STORM SURGE
FLOODING WILL BE POSSIBLE IN AREAS OUTSIDE OF THE HURRICANE
PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND
MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS.
THERE WILL ALSO BE AN ISOLATED TORNADO THREAT THROUGH THE HOLIDAY
WEEKEND.
CONDITIONS WILL BEGIN TO IMPROVE BY THE MIDDLE OF THE NEXT WEEK AS
LEE...OR THE REMNANTS OF THE SYSTEM...MOVE AWAY FROM THE REGION.
MAINLY DRY CONDITIONS AND MODERATE TEMPERATURES ARE EXPECTED FOR THE
MID AND END OF NEXT WEEK. 11
&&
.AVIATION...
TROPICAL STORM LEE WILL CONTINUE TO IMPACT ALL OF THE TERMINALS WITH
DETERIORATING CONDITIONS. WINDS WILL GRADUALLY INCREASE THROUGH THE
FORECAST PERIOD...WITH SUSTAINED SOUTHEAST WINDS OF 20 TO 30 KNOTS
EXPECTED LATER TONIGHT. EXPECT PREVAILING MVFR CONDITIONS...WITH
CEILINGS OF 2000 TO 3000 FEET AND VISIBILITIES AROUND 3 TO 5 MILES.
HOWEVER...SQUALLS PASSING THROUGH WILL PROVIDE BRIEF PERIODS OF IFR
RESTRICTIONS. AFTER 06Z...EXPECT SQUALLS TO BECOME PREVALENT AT
KMSY...KNEW...AND KHUM. THIS WILL LEAD TO IFR RESTRICTIONS AT THESE
TERMINALS FOR TOMORROW MORNING.
32
&&
.MARINE...
TROPICAL STORM LEE WILL IMPACT THE COASTAL WATERS THROUGH AT LEAST
MONDAY AS THE SYSTEM IS FORECAST TO MOVE VERY SLOWLY NORTH AND
MAKE LANDFALL ALONG THE CENTRAL LOUISIANA COAST LATE IN THE
WEEKEND OR EARLY MONDAY BEFORE THEN SLOWLY MOVING OFF TO THE
NORTHEAST. TROPICAL STORM FORCE WINDS AND SEAS UP TO 15 FEET WILL
SPREAD ACROSS THE COASTAL WATERS THROUGH THE WEEKEND. AS THE
SYSTEM PULLS OFF TO THE NORTHEAST EARLY NEXT WEEK...WINDS AND SEAS
WILL GRADUALLY DIMINISH. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 84 75 84 / 80 100 100 100
BTR 75 84 75 84 / 90 100 100 100
ASD 77 84 76 84 / 100 100 100 100
MSY 79 85 79 85 / 100 100 100 100
GPT 76 84 76 84 / 90 100 100 100
PQL 76 85 75 85 / 90 100 100 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Sep 2, 10:57 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1057 AM CDT FRI SEP 2 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1057 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI...LOUISIANA PARISHES ADJACENT TO LAKES PONTCHARTRAIN AND MAUREPAS...RIVER PARISHES...AND THE REST OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN...AS WELL AS ALL COASTAL WATERS. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH SUNDAY IN ANTICIPATION OF FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES COASTAL MISSISSIPPI... PARISHES ADJACENT TO LAKE PONTCHARTRAIN...RIVER PARISHES AND THE REST OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL STORM WARNING WILL REMAIN IN EFFECT THROUGH THE WEEKEND FOR COASTAL MISSISSIPPI...LOUISIANA PARISHES ADJACENT TO LAKES PONTCHARTRAIN AND MAUREPAS...RIVER PARISHES...AND THE REST OF SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN...AS WELL AS ALL COASTAL WATERS. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. WATERSPOUTS AND TORNADO ACTIVITY IS EXPECTED TO BEGIN DEVELOPING AS THE CENTER OF THE TROPICAL DEPRESSION MOVES CLOSER TO SHORE. RESIDENTS SHOULD BE AWARE THAT THIS ACTIVITY COULD START SOONER THAN SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE WEEKEND IN ANTICIPATION OF FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES COASTAL MISSISSIPPI... PARISHES ADJACENT TO LAKE PONTCHARTRAIN...RIVER PARISHES AND THE REST OF SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS WEEKEND PRIMARILY FOR COASTAL FLOODING AND FLASH FLOODING CONCERNS. EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE WEATHER SITUATION AND BE PREPARED TO ACTIVATE FOR TROPICAL WEATHER OPERATIONS. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:02 PM CDT | Tropical Storm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 3 days |
| Sep 2, 11:11 AM CDT | River Flood Warning | LIX | Tangipahoa | 6 days |
| Sep 2, 11:11 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| Sep 2, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 3 days |
| Sep 2, 12:53 PM CDT | Special Marine Warning | LIX | 37 min | |
| Sep 2, 1:35 PM CDT | Special Marine Warning | LIX | 25 min | |
| Sep 2, 3:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Sep 2, 3:38 PM CDT | Special Marine Warning | LIX | 37 min | |
| Sep 2, 3:44 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 46 min |
| Sep 2, 4:29 PM CDT | Tornado Warning | LIX | Lafourche, Terrebonne | 31 min |
| Sep 2, 5:08 PM CDT | Special Marine Warning | LIX | 22 min |
Nearby
Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.